Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Out of Viramune, can I take only Turvada for month?
Jun 25, 2014

Dr. Henry - Due to finances and no prescription benefits on my healthcare, I have been orderring generics fo Viramune and Truvada from out of the country. There was a delivery failure and my current month of Viramune has been sent back to the out of country pharmacy. I will be without Viramune for 2 weeks to 1 month as that is the amount of time the shipping and delivery takes. I have 30 days of Truvada on hand. Am I better off taking Truvada alone or stopping all medication for the next 2 weeks to 30 days and re-starting when my Viramune arrives? Any guidance you have would be gretaly appreciated.

Response from Dr. Henry

Good question for which data is limited. If your viral load was fairly low to start with (ie < 50,000) and you have no history of resistance and recent lab tests showed HIV level < level of detection then continuing the Truvada might be reasonable. Otherwise would generally recommend stopping all meds together and then restarting them together recognizing that the viral load likely will rebound over a month period of time (some patients may develop symptoms and safe sex is recommended in that situation as well). Recommend discussing with your HIV provider who knows you best. KH



Previous
back to old meds
Next
ever resistant

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement